MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 4MM CRS DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 4MM CRS DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-4DC-G1
Medical Device Problem Codes Material Fragmentation (1261); Vibration (1674); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
This is report 3 of 3 of the same event: it was reported from japan that during an anterior cervical discectomy and fusion (acdf) surgery for cervical spondylosis, it was discovered that the motor device, attachment device and cutter device made noise and had vibration.It was further reported that iron powder was noticed on the glove.According to the reporter, a staff set the devices under the instruction of the surgeon.After setting, when the surgeon stepped on a pedal, noise occurred, and the surgeon noticed iron powder had adhered to the left glove.It was further reported that noise occurred, but the vibration of the devices was the same as before/usual.The reporter stated that it was unknown where the iron powder came from.The reporter indicated that since the devices were before use on the patient, the surgeon stopped using the devices and used other drill systems to successfully complete the surgery.There was ten-minute delay to the surgical procedure.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: the reporter¿s phone number and name were not provided.Concomitant medical products and therapy dates: motor, attachment device, (b)(6) 2023.Device manufacture date: the device manufacture date is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi: (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the reported condition of the device vibrating and making noise were not confirmed.Therefore, an assignable root cause was not determined.However, the reported condition the device showing signs of chipping/shaving/delaminating was confirmed.The device was visually inspected, and it was determined that it failed inspection.It was further determined that the drill bit showed signs of use.The assignable root cause was determined to be due to component failure from normal wear.Correction: h4: device manufacture date: the device manufacture date was incorrect in the previous medwatch report.The device manufacture date has been updated as from 2/23/2023 to 8/2/2022.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: h4: device manufacture date: the device manufacture date was unknown in the initial report.The device manufacture date has been updated as 2/23/2023.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
4MM CRS DBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key16310841
Report Number1045834-2023-00187
Device Sequence Number6803541
Product Code HBE
UDI-Device Identifier00845384013075
UDI-Public00845384013075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM-4DC-G1
Device Catalogue NumberM-4DC-G1
Device Lot NumberT223151404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/23/2023
03/20/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/27/2023
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown